Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Travel sickness, feeling dizzy. Medication and precautions?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Hello Doctor,
I vomit if I travel in a bus, especially if I do not get a clear view of the road ahead. I can drive for hours in a car with no problems. However, I get a dizzy feeling even if I read a book inside a car or do not follow the path of the car. Is there anything that could be done about this?
Posted Sun, 6 May 2012 in General Health
Answered by Dr. Jasvinder Singh 1 hour later

Thanks for posting your query.

What you are having is motion sickness/ car sickness. In this a person has inability to read a map or book during travel or feels uncomfortable when the vehicle goes around corners or over hills and even small bumps. Car sickness results from the sensory conflict arising in the brain from differing sensory inputs.

Follow the following tips for treatment from motion sickness. These are:

1)     Do not read a book during car travel. Instead, simply look out of the window of the moving vehicle and to gaze toward the horizon in the direction of travel, take a nap or chew gum.

2)     You can get medicines prescribed from your doctor and these include dimenhydrinate, cinnarizine and meclozine. Scopolamine can also be used in the form of transdermal patches or as a newer tablet form. These are to be taken 30-60 minutes before travel.

3)     Avoid spicy and greasy foods and alcohol and don't overeat before travel. Also avoid smoking or sitting near smokers.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor